Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 10:06:21 AM

Login with username, password and session length


Members
  • Total Members: 23092
  • Latest: mangasa
Stats
  • Total Posts: 632495
  • Total Topics: 47901
  • Online Today: 265
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla & Kaletra  (Read 2338 times)

0 Members and 1 Guest are viewing this topic.

Offline mike2002

  • Member
  • Posts: 15
Atripla & Kaletra
« on: July 10, 2007, 07:17:56 PM »
Is anyone else taking both Atripla and Kaletra? 

I am curious to see if anyone else on this combination has experienced magnified feelings and emotions. My guess is it is probably just self pitty but then again maybe its something like a vitamin deficiency or something like that.

Thanks
Mike
05/11/06 Initial Diagnosis
05/21/07 CD4 424 / 24,627 Viral Load
06/01/07 Started meds (Kaletra / Atripla)
06/28/07 CD4 542 / 424 Viral Load
08/01/07 CD4 542 / >50

Offline Matty the Damned

  • Member
  • Posts: 12,208
  • Ninja Please
Re: Atripla & Kaletra
« Reply #1 on: July 10, 2007, 07:32:42 PM »
Hey Mike!

Welcome to the Forums.

Actually the "magnified feelings and emotions" you describe may well be caused by one of the constituents of Atripla -- namely efavirenz aka sustiva. It's a potent anti-viral but it has a long and well known history of causing mood-altering/sleep/psychiatric side effects.

Usually these side effects settle down, but in some people they can persist and become intolerable. It might be wise to ask your doctor about this.

Fond regards,

MtD

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Atripla & Kaletra
« Reply #2 on: July 10, 2007, 07:37:17 PM »
What Matty said

But why are you taking Atripla and Kaletra

and Welcome

- matt
"The object is to be a well patient, not a good patient"

Offline Matty the Damned

  • Member
  • Posts: 12,208
  • Ninja Please
Re: Atripla & Kaletra
« Reply #3 on: July 10, 2007, 07:41:41 PM »
Hey yeah!

Why ARE you taking Atripla and Kaletra? Atripla is meant to be used on it's own.

MtD
(Who is suffering with the Brain Fog today)

Offline mike2002

  • Member
  • Posts: 15
Re: Atripla & Kaletra
« Reply #4 on: July 10, 2007, 07:48:17 PM »
I am pretty sure the aggressive combonation is due to my lymph nodes being swollen.  My Doctor suggest discontinuing the Kaletra once my VL is undetectable and the swelling of my lymph nodes is gone.
05/11/06 Initial Diagnosis
05/21/07 CD4 424 / 24,627 Viral Load
06/01/07 Started meds (Kaletra / Atripla)
06/28/07 CD4 542 / 424 Viral Load
08/01/07 CD4 542 / >50

Offline newt

  • Member
  • Posts: 3,877
  • the one and original newt
Re: Atripla & Kaletra
« Reply #5 on: July 10, 2007, 08:08:40 PM »
OK

I personally would be getting a new doc/having words since this is not at all based on evidence.  3 drugs is enough, even with swollen lymph nodes and high viral load.

Since 99% of the virus will be hammered in the first 4 weeks you might consider stopping the extra drug then.

Plus, because of an interaction between efavirenz in Atripla and Kaletra the Kaletra dose may need to be increased to be effective (usually this is by 33% - 4 capsules instead of 3 twice daily using the old gel caps formulation). Plus the Kaletra must be used 2 x day rather than 1 x day.

See http://www.aidsmeds.com/archive/Atripla_1577.shtml for drug interactions with Atripla.

But your magnified feelings/emotionsis the efavirenz in Atripla.  One simple alternative right now is to go for Kaletra + Truvada, which is the same combo as you are on now less efavirenz.  You will already know if Kaletra agrees with your stomach.  Its is more tablets though, but you will have a clear head.  Kaletra is a very strong drug.

Hope this helps.

- matt

"The object is to be a well patient, not a good patient"

Offline mike2002

  • Member
  • Posts: 15
Re: Atripla & Kaletra
« Reply #6 on: July 10, 2007, 08:13:38 PM »
Thanks for your advice.  my next appt is next week and I will find out more why he thought the two pills was something smart.  I am hoping he is such a great doc on the cutting edge of technology but it doesnt sound it. 
05/11/06 Initial Diagnosis
05/21/07 CD4 424 / 24,627 Viral Load
06/01/07 Started meds (Kaletra / Atripla)
06/28/07 CD4 542 / 424 Viral Load
08/01/07 CD4 542 / >50

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.